Marine Thunderstorm Wind, Hbr Beach to Pt Sanilac Mi
- When
- October 1, 5:15 PM EST
- Where
- Hbr Beach to Pt Sanilac Mi marine zone, 11 mi NW of Port Sanilac
- Measured
- 50 kt (58 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.550, -82.700
2 marine thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Oct 1, 2:29 PM EST, 2 hours 46 minutes earlier.
SOUTHEAST MICHIGAN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 329 PM EDT TUE OCT 1 2002 ...WET PERIOD ON TAP ACROSS THE CWA THROUGH THE WEEK... FOR TONIGHT...SCT SHOWERS NOW DEVELOPING ACROSS NORTHERN CWA IN AREA OF GOOD THETA-E ADVECTION AND DEEPER MOISTURE. A LOOK AT WATER VAPOR LOOP SHOWS A PLUME OF MOISTURE RIDING FROM THE SUBTROPICAL PACIFIC INTO THE MIDWEST. NOT SURPRISING THEN THAT MODELS ARE OFFERING SOME EXTREME /FOR THE SEASON/ MOISTURE PARAMETERS INTO WEDNESDAY. FOR EXAMPLE K-INDICES RISE TO AROUND 35...WITH PWATS 1.75-2.00 INCHES /CLIMO IS AROUND 0.80 INCH/ AND 850MB TD 12-14C /CLIMO HERE AROUND 1C/. BOTH ETA AND AVN IN GENERALLY GOOD AGREEMENT IN SPINNING UP A CONVECTIVE COMPLEX ACROSS WI-IA /KDSM RADAR IN GOOD AGREEMENT WITH BOTH AVN AND ETA PRECIP FIELDS/ TONIGHT AND RIDING BOUNDARY ACROSS THE NORTHERN CWA. BEST FORCING AND DEEPER MOISTURE WILL RESIDE ACROSS NORTHERN COUNTIES. AVN SHOWS COUPLING BETWEEN ONE JET PULLING ACROSS ONTARIO AND ANOTHER PUSHING INTO MN YIELDING GOOD UPPER LEVEL DIVERGENCE MAINLY ACROSS NORTHERN LOWER...BUT WITH A SPOKE OF DIVERGENCE TARGETED INTO NORTHERN LOWER. WILL HAVE NUMEROUS TSRA/SHRA ACROSS THE NORTH WITH SCT IN SOUTH. CURRENT READINGS 85-88/65-68 YIELD CAPES AROUND 3000 J/KG. WITH THESE CAPE VALUES...AN ISOLATED SEVERE STORM CANNOT BE RULED OUT UNTIL ABOUT 7 OR 8 PM WITH SUNSET. WITH TEMPERATURES INTO THE 80S...CLOUDS ON THE INCREASE TONIGHT...AND SLIGHT GRADIENT WILL SKEW TEMPERATURES ABOVE GUIDANCE. WEDNESDAY AND WEDNESDAY NIGHT...AS OVERNIGHT MCS PULLS OUT IN THE MORNING SURFACE BOUNDARY WILL DROP SOUTH IN THE CWA AND PROVIDE FOCUSING MECHANISM FOR AFTERNOON SCT SHOWERS IN THE SOUTH /WHERE MOISTURE NOT QUITE AS DEEP AS NORTHERN TWO THIRDS/. IN THE NORTH WILL CARRY LIKELY POPS AS STRONG FGEN FORCING EVOLVES COURTESY OF 850MB FRONT. MOISTURE CONTINUES ABUNDANT AS PWATS REMAIN AOA 1.75 INCHES WITH K-INDICES AOA 35 MUCH OF THE CWA /SLIGHTLY LOWER SOUTH/. BIG DISCREPANCY ON TEMPERATURES NOTED BETWEEN MAV/MET GUIDANCE. LARGEST DIFFERENCES OBSERVED FNT WHERE COOLER MAV SPORTS 74 WITH MET/S AT 86. ROUGHLY 7 DEGREE OBSERVED NORTH AND SOUTH WITH MAVS COOLER/METS WARMER. WITH PLENTY OF CLOUDS AROUND...WILL SIDE CLOSER TO THE COOLER MAVS. THURSDAY...FRONT PUSHES INTO CENTRAL OH/IN TAKING BEST FORCING WITH IT. WILL NEED TO CARRY CHANCE POPS EARLY SOUTH AS FRONT SLIDES OUT OF THE CWA. THURSDAY NIGHT...FRONT RETURNS NORTH WITH ETA SLIGHTLY SLOWER LIFTING WARM FRONT ACROSS THE CWA. FORCING AND MOISTURE WOULD ARGUE FOR AT LEAST LIKELY POPS CWA-WIDE. GIVEN TIMING CONCERNS WILL CARRY HIGH CHANCE POPS. FRIDAY AND FRIDAY NIGHT...REGARDING TRACK OF LILI...AVN AND ETA BOTH MAINTAIN TWO DISTINCT LOW PRESSURE FEATURES AS LILI TRACKS NORTH THROUGH LOWER MISSISSIPPI VALLEY FRIDAY AND FRIDAY NIGHT...THEN SHEARS OUT ACROSS OHIO VALLEY. NORTHERN LOW WILL SCOOT ACROSS WI THEN INTO ONTARIO FRIDAY NIGHT AS LILI REMNANTS TAKE THE MISSISSIPPI VALLEY ROUTE. AHEAD OF THESE SYSTEMS...ABUNDANT 850MB TRANSPORT OUT OF THE GULF WILL TAP LILI MOISTURE BRINGING HEAVY RAINFALL INTO CWA FOR FRIDAY AFTERNOON AND NIGHT. EXTENDED... IN THE MEAN STRONG UPPER LEVEL HIGH PRESSURE WILL BE ANCHORED OVER THE SOUTHEAST U.S. COAST WITH A BROAD TROUGH CENTERED OVER THE ROCKIES. SURFACE COLD FRONT AND REMNANTS OF LILI WILL BE PULLING EAST OF THE CWA ON SATURDAY. WILL NEED TO MAINTAIN A CHANCE OF RA THROUGH SATURDAY MORNING GIVEN SOME TIMING DIFFERENCES AMONG THE MODELS. IMPRESSIVE SHORT WAVE TO MOVE ACROSS THE CWA SUNDAY NIGHT INTO MONDAY. AMONG THE MODELS ONLY THE MRF DEVELOPS A SURFACE REFLECTION WITH THIS SHORT WAVE. MOISTURE WITH THE SYSTEM LOOKS TO BE LIMITED AND FOR NOW WILL HOLD OFF ON PRECIP FOR THIS PERIOD. IN WAKE OF SHORT WAVE BOTH ETA-XX AND MRF PLUNGE 850 TEMPERATURES BELOW ZERO ACROSS CWA. MRF ENSEMBLES ARE SUPPORTIVE OF WARMER TEMPERATURES AND WILL NOT BE OVERLY AGGRESSIVE ON TEMPERATURES FOR MONDAY. .DTX...NONE. OKEEFE
MIZ047>049-053>055-060>063-068>070-075-076-082-083-021200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1130 AM EDT TUE OCT 1 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN .DAY ONE... SCATTERED THUNDERSTORMS WILL OCCUR LATE TODAY AND TONIGHT OVER ALL OF SOUTHEAST MICHIGAN. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. WIND GUSTS TO 35 MPH AND HEAVY DOWNPOURS OF RAIN WILL BE THE PRIMARY HAZARDS. UNSEASONABLY WARM AND HUMID AIR WILL BE IN PLACE OVER SOUTHEAST MICHIGAN THIS AFTERNOON WITH SUNSHINE HELPING BOOST TEMPERATURES INTO THE 80 TO 85 DEGREE RANGE. THE HEAT OF THE DAY WILL LEAD TO SCATTERED THUNDERSTORMS AFTER 5 PM WITH AN EASTWARD MOVEMENT AT 30 MPH. THE SCATTERED PATTERN OF THUNDERSTORMS WILL CONTINUE TONIGHT AS A COLD FRONT MOVES INTO THE AREA FROM NORTHERN LOWER MICHIGAN. THESE STORMS ARE ALSO EXPECTED TO REMAIN BELOW SEVERE LIMITS. .SPOTTER ACTIVATION... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY. SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. .DAY TWO THROUGH SEVEN... SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN ON WEDNESDAY AND WEDNESDAY NIGHT AS A LOW PRESSURE SYSTEM MOVES ALONG THE COLD FRONT IN SOUTHEAST MICHIGAN. AFTER THAT...NO HAZARDOUS WEATHER IS EXPECTED FROM THURSDAY THROUGH MONDAY. STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL MEDIA OUTLETS...FOR THE LATEST FORECAST INFORMATION FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO OBTAIN THE LATEST FORECAST ON THE NATIONAL WEATHER SERVICE WEB SITE HTTP://WWW.CRH.NOAA.GOV/DTX/ (ALL LOWER CASE) SF
The Detroit radar (KDTX), 113 km away, was scanning. The volume nearest the first event began at 22:13 UTC.
2 marine thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Lake Huron in 2002Every state in 2002This day in weather history
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5320288, 5320289.